Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 41, NWS Charleston, SC

September 7, 2017

NWS Charleston, SC issued this small craft advisory at Sep 7, 2017, 3:20 AM EDT. It took effect at Sep 7, 2017, 11:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2017, 3:20 AM EDT (07:20 UTC)
In effect from
Sep 7, 2017, 11:00 PM EDT
Expired
Sep 9, 2017, 10:37 AM EDT
In force
36 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

587 
WHUS72 KCHS 070720
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
320 AM EDT THU SEP 7 2017

AMZ374-071530-
/O.NEW.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
320 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 PM EDT TUESDAY.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
10 follow-up statements
642 
WHUS72 KCHS 071419
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 AM EDT THU SEP 7 2017

AMZ374-072230-
/O.CON.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1019 AM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
232 
WHUS72 KCHS 071751
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT THU SEP 7 2017

AMZ374-080200-
/O.CON.KCHS.SC.Y.0041.170907T2200Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
151 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
315 
WHUS72 KCHS 071954
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU SEP 7 2017

AMZ350-352-354-080400-
/O.EXB.KCHS.SC.Y.0041.170908T1200Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
354 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 4 PM EDT
TUESDAY.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-080400-
/O.EXT.KCHS.SC.Y.0041.170908T0300Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
9 PM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
547 
WHUS72 KCHS 080255
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT THU SEP 7 2017

AMZ374-081300-
/O.CON.KCHS.SC.Y.0041.170908T0300Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1055 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-081300-
/O.CON.KCHS.SC.Y.0041.170908T1200Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1055 PM EDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
4 PM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
856 
WHUS72 KCHS 080828
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
428 AM EDT FRI SEP 8 2017

AMZ350-352-354-081630-
/O.EXT.KCHS.SC.Y.0041.170908T0828Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
428 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-081630-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
428 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
343 
WHUS72 KCHS 081400
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 AM EDT FRI SEP 8 2017

AMZ374-082200-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1000 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-082200-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1000 AM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
955 
WHUS72 KCHS 081919
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT FRI SEP 8 2017

AMZ330-090330-
/O.EXB.KCHS.SC.Y.0041.170909T1200Z-170912T1200Z/
CHARLESTON HARBOR-
319 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 AM
EDT TUESDAY.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-090330-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
319 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-090330-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
319 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
059 
WHUS72 KCHS 090302
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 PM EDT FRI SEP 8 2017

AMZ374-091115-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1102 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-352-354-091115-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1102 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-091115-
/O.CON.KCHS.SC.Y.0041.170909T1200Z-170912T1200Z/
CHARLESTON HARBOR-
1102 PM EDT FRI SEP 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
062 
WHUS72 KCHS 090837
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT SAT SEP 9 2017

AMZ350-352-354-091645-
/O.CAN.KCHS.SC.Y.0041.000000T0000Z-170912T2000Z/
/O.NEW.KCHS.TR.A.1011.170909T0837Z-000000T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
437 AM EDT SAT SEP 9 2017

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE 
POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

AMZ374-091645-
/O.CAN.KCHS.SC.Y.0041.000000T0000Z-170913T0100Z/
/O.NEW.KCHS.TR.A.1011.170909T0837Z-000000T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
437 AM EDT SAT SEP 9 2017

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE 
POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

AMZ330-091645-
/O.EXT.KCHS.SC.Y.0041.170909T0837Z-170912T1200Z/
CHARLESTON HARBOR-
437 AM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
101 
WHUS72 KCHS 091437
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 AM EDT SAT SEP 9 2017

AMZ330-092245-
/O.CAN.KCHS.SC.Y.0041.000000T0000Z-170912T1200Z/
/O.NEW.KCHS.TR.A.1011.170909T1437Z-000000T0000Z/
CHARLESTON HARBOR-
1037 AM EDT SAT SEP 9 2017

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WATCH...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. THE SMALL 
CRAFT ADVISORY HAS BEEN CANCELLED.

* TROPICAL STORM CONDITIONS ARE POSSIBLE IN CHARLESTON HARBOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT
ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

AMZ352-354-374-092245-
/O.UPG.KCHS.TR.A.1011.000000T0000Z-000000T0000Z/
/O.NEW.KCHS.HU.A.1011.170909T1437Z-000000T0000Z/
/O.NEW.KCHS.TR.W.1011.170909T1437Z-000000T0000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1037 AM EDT SAT SEP 9 2017

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WARNING...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. A 
HURRICANE WATCH HAS ALSO BEEN ISSUED. THIS HURRICANE WATCH IS IN 
EFFECT UNTIL FURTHER NOTICE. 

* WINDS AND SEAS...TROPICAL STORM CONDITIONS ARE LIKELY WITH
  HURRICANE CONDITIONS POSSIBLE. SEAS BUILDING 15 TO 28 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE
EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS.

A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR OR 
HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS.

&&

$$

AMZ350-092245-
/O.UPG.KCHS.TR.A.1011.000000T0000Z-000000T0000Z/
/O.NEW.KCHS.TR.W.1011.170909T1437Z-000000T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1037 AM EDT SAT SEP 9 2017

...TROPICAL STORM WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WARNING...WHICH IS IN EFFECT UNTIL FURTHER NOTICE. 

* WINDS AND SEAS...TROPICAL STORM CONDITIONS ARE LIKELY. SEAS 
  BUILDING 15 TO 28 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT 
ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:02 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 7, 1:02 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
102 AM EDT Thu Sep 7 2017

.SYNOPSIS...
A cold front will move through the area this evening and off
the coast overnight. High pressure will then prevail through
late week. Powerful Hurricane Irma will be near Florida and the
Bahamas this weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The cold front was now offshore as were the rains associated
with it's passage. Partly to mostly cloudy skies will linger
overnight with temps falling into the 60s with some lower 60s
well inland, perhaps even cooler in a few spots if clouds
remain scattered. On the midnight update, we dropped all POPs
and adjusted winds and the temp curve a little lower in some
locations.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
Thursday and Friday: Any moisture lingering over the area will
quickly shift offshore with a departing cold front early Thursday.
The front is expected to stall well south of the region, aligning
west-east over Florida and offshore. Sfc high pressure will build
over the region behind the front while a large mid/upper lvl trough
of low pressure quickly loses amplitude and shifts over the
Northeast United States Thursday into Friday. Given the pattern,
fair weather conditions are expected into late week with dry and
cooler air filtering over the area within a northerly flow Thursday,
followed by a gradual modification in temps within a northeast flow
on Friday. High temps should peak in the lower 80s Thursday, then
low/mid 80s on Friday, warmest in Southeast Georgia. Overnight lows
will range in the upper 50s inland to mid/upper 60s closer to the
coast.

Saturday: Forecast confidence becomes slightly lower in regards to
the speed/strength of the mid/upper lvl trough of low pressure over
the Northeast. However, the main trough axis is anticipated to shift
off the Northeast seaboard during the day, resulting in a mid/upper
lvl ridge of high pressure to erode and/or retreat further over the
western Atlantic late weekend. The exact timing of the trough
shifting offshore and the weakening of the Atlantic ridge will play
an important role in regards to when Hurricane Irma makes a northern
shift near southern Florida, which appears to begin sometime
Saturday night as indicated by the latest NHC tropical forecast.
Given the setup, dry conditions could persist into at least
afternoon hours. However, higher moisture levels should begin to
return late as the sfc flow gradually veers and becomes slightly
more onshore. For this reason, a slight chance of showers and
thunderstorms will remain in the forecast, mainly for coastal
locations. Further south, coverage could be slightly higher along
the Georgia coast. High temps should range in the lower 80s over
most locations.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The trough to our north will continue moving eastward and offshore
Saturday night as surface high pressure over the Great Lakes Region
prevails. Focus undoubtedly will be on powerful Hurricane Irma,
which will likely be just southeast of Southern FL. The question of
how quickly and where Irma makes it's turn to the north is still
murky. Both the 12Z GFS and ECMWF have the track to the east of
Florida and then tracking almost due north. Everyone is reminded
that by no means is this scenario a certainty. This is only a single
run. Weather models can change and are known to change several days
out. But what is becoming more certain is that our area will
experience significant impacts from Irma.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Some areas of MVFR or even late night IFR cigs are possible
given a decent post-frontal inversion seen on the 00Z forecast
soundings for the terminals. For now, we will only show
scattered lower clouds until satellite trends begin to indicate
otherwise. Otherwise, VFR at KSAV and KCHS through 06Z Friday.

Extended Aviation Outlook: VFR conditions are expected at
both CHS and SAV terminals Thursday through Saturday. Flight
restrictions are then likely Sunday as conditions rapidly
deteriorate while Hurricane Irma approaches the region.

&&

.MARINE...
Tonight: An unusually early autumn season or late summer season
cold front will move through the waters during the late evening
and early post-midnight hours, and then pass to the SE of the
area thereafter. Warm advection in advance of the cold front
will limit mixing, but a tight pressure gradient and sea breeze
circulations will allow for winds as high as 15-20 kt and gusty
early on. The gradient slackens from about 03-06Z as the cold
front moves through, allowing winds to drop about 10 or 15 kt,
and winds veer around to the NW and N overnight. CAA and small
isallobaric pressure rises will allow for a little increase
again by morning. Seas on average will hold between 3 and 5
feet, a mix of wind waves around every 5 or 6 seconds, and long
period swells that originated from Hurricane Irma on the order
of every 14 to 16 seconds.

Mariners should be aware that scattered to numerous showers and
t-storms prior to the frontal passage can produce frequent
lightning, strong wind gusts in excess of 30 kt and very heavy
rains reducing visibility to near zero.

Thursday through Monday: Dry high pressure will build over the
waters from the north/northwest and persist into late week.
There will likely be stronger winds late in the week due to an
enhanced pressure difference between continental high pressure
to the northwest and Hurricane Irma far to the south-southeast.
Small Craft Advisories for seas will likely be needed Thursday
afternoon beginning in offshore Georgia waters, then continuing
into Friday for remaining coastal waters as winds increase. By
Saturday, rapidly deteriorating and very hazardous conditions
are looking much more likely as powerful Hurricane Irma
approaches from the south.

Rip Currents: We still have a Moderate Risk of rip currents the
rest of the day due to long period swells, sea breeze effects
and sea breeze influences at all beaches.

Distant swell associated with Hurricane Irma should
slowly increase this week as Irma tracks west-northwest. Although
swell height over the coastal waters will initially be small, on the
order of 2-3 ft, waves will be quite powerful with most of it likely
reaching the surf zone. This will be enough to support a moderate
risk for rip currents at area beaches this evening through Thursday.
High risks are expected late week.

Long period swells will continue to impact the surf zone into the
upcoming weekend and possibly into early next week depending on the
track Irma takes. This will result in an enhanced risk for powerful
and dangerous rip currents.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Sep 6, 6:06 PM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
606 PM EDT Wed Sep 6 2017

GAZ117-119-139-141-SCZ048>051-072215-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
606 PM EDT Wed Sep 6 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Tropical Weather: Impacts associated with Hurricane Irma are
expected this weekend into early next week. It is still too early to
pin down the magnitude of the impacts as there remains uncertainty
with the track the hurricane will take and how strong it will be as
it approaches the Southeast United States. Everyone across Southeast
South Carolina and Southeast Georgia, especially those in hurricane
prone areas, should have a hurricane plan in place and continue to
monitor the latest forecasts from the National Hurricane Center.

Rip Currents: Long period swells generated by approaching Hurricane
Irma will persist into early next week. These swells will enhance
the risk for powerful and dangerous rip currents at area beaches
into early next week as Irma draws closer to the region.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-072215-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
606 PM EDT Wed Sep 6 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Tropical Weather: Impacts associated with Hurricane Irma are
expected this weekend into early next week. It is still too early to
pin down the magnitude of the impacts as there remains uncertainty
with the track the hurricane will take and how strong it will be as
it approaches the Southeast United States. Everyone across Southeast
South Carolina and Southeast Georgia, especially those in hurricane
prone areas, should have a hurricane plan in place and continue to
monitor the latest forecasts from the National Hurricane Center.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:08 PM EDTRip Current StatementCHS43 hr

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.